Volume 5, Issue 2, May 1998, Pages 115 - 119
On a Class of Linearizable Monge-Ampère Equations
D.J. ARRIGO, J.M. HILL
Available Online 1 May 1998.
- https://doi.org/10.2991/jnmp.19184.108.40.206How to use a DOI?
- Monge-Ampère equations of the form, uxxuyy - u2 xy = F(u, ux, uy) arise in many areas of fluid and solid mechanics. Here it is shown that in the special case F = u4 yf(u, ux/uy), where f denotes an arbitrary function, the Monge-Ampère equation can be linearized by using a sequence of Ampère, point, Legendre and rotation transformations. This linearization is a generalization of three examples from finite elasticity, involving plane strain and plane stress deformations of the incompressible perfectly elastic Varga material and also relates to a previous linearization of this equation due to Khabirov .
- Open Access
- This is an open access article distributed under the CC BY-NC license.
Cite this article
TY - JOUR AU - D.J. ARRIGO AU - J.M. HILL PY - 1998 DA - 1998/05 TI - On a Class of Linearizable Monge-Ampère Equations JO - Journal of Nonlinear Mathematical Physics SP - 115 EP - 119 VL - 5 IS - 2 SN - 1776-0852 UR - https://doi.org/10.2991/jnmp.19220.127.116.11 DO - https://doi.org/10.2991/jnmp.1918.104.22.168 ID - ARRIGO1998 ER -